To the Editor.
—We read with interest the exchange of letters between Dr Ball1 and Drs Giangiacomo and Dueker2 concerning the effects of preoperative triamcinolone injections. Giangiacomo and Dueker2 described a case of severe thinning of the conjunctiva over the drug site as reported to them orally by Marshall Cyrlin, MD. In our case of preoperative triamcinolone injection in a 44-year-old black man without previous eye surgery, the conjunctiva overlying the drug site had become completely melted, leaving behind a sharply demarcated bare area approximately 4×5 mm in size. The technique of triamcinolone injection was performed as described by Giangiacomo and Dueker2: 0.1 mL of 40 mg/mL triamcinolone acetonide injected using a long injection tract with a 30-gauge needle one week prior to surgery.It should be noted that our patient would not have met the preoperative inclusion criteria as used by Giangiacomo and colleagues.3
Wilson MR, Reaves H. Additional Comments on the Effect of Triamcinolone Injection. Arch Ophthalmol. 1987;105(9):1166. doi:https://doi.org/10.1001/archopht.1987.01060090024008
Customize your JAMA Network experience by selecting one or more topics from the list below.
Create a personal account or sign in to: